Forum

× click the New Topic button to post

BCG Treatments

4 years 10 months ago #46900 by Alan
Cindy,

I remember after about my 5th instillation on that for 24 hours I had to know where the restroom was because I had about 30 seconds to handle the urge to urinate. Yes, the fatigue, some bleeding and cramping are part of it. Be sure to still let your URO know. As Sara Anne said, lower dosage is an option, other meds may help. Drink lots of water!

DX 5/6/2008 TAG3 papillary tumor .5 CM in size. 2 TURBS followed by 6 instillations of BCG weekly with a second round of 6 after a 6 week wait.
The following user(s) said Thank You: Cindy B.

Please Log in or Create an account to join the conversation.

4 years 10 months ago #46898 by Cindy B.
Sara Anne,

Thanks for your answer and putting me where I need to be. I'm still trying to figure out how to use this forum.

Bleeding finally stopped around midnight. Must have had a gallon, if not more, of water trying to flush it. This morning I'm really shaky, tired and nauseated. Guess that's all part of it. But as you said, if it'll prolong this from coming back or even never coming back, then it's worth it. I've got 3 more to go through before I go on the "maintenance" schedule, which will be 3 weeks of treatments every quarter.

I appreciate all the help and support. Today will be a rough day at work, but I'll make it.

Cindy

Please Log in or Create an account to join the conversation.

4 years 10 months ago #46897 by Theoks
Cindy

My husband went thru 7 BCG treatments and then suddenly had a bad reaction on the 8th. As others have said the discomfort is bearable because you know it's working the way it should . Hang in there !
The following user(s) said Thank You: Cindy B.

Please Log in or Create an account to join the conversation.

4 years 10 months ago #46895 by sara.anne
Cindy, I moved your post here to "non-invasive." And we hope that the BCG keeps your here!

Yes, your experience is very normal. The purpose of the BCG is to stimulate the immune system in your bladder lining where you cancer is currently located, to fight that tumor. The more BCG you are exposed to, the more reactive and sensitive the bladder lining becomes to it and you are experiencing that reaction.
This tells you that the BCG is having an effect, which is exactly what you want to happen. You will probably continue to have more side effects as the treatments progress.

And, if they become too severe, the urologist can reduce the dosage. It will still be effective.

This is uncomfortable, but much less so than systemic chemotherapy, and the reward of most likely stopping this in its tracks is well worth it!!

Been there. Done that!!

Sara Anne

Diagnosis 2-08 Small papillary TCC; CIS
BCG; BCG maintenance
Vice-President, American Bladder Cancer Society
Forum Moderator
The following user(s) said Thank You: Cindy B.

Please Log in or Create an account to join the conversation.

4 years 10 months ago #46890 by Cindy B.
Had my 3rd BCG treatment today. I've had a lot of cramping and now I'm passing blood and clots. Is this normal? Didn't have these issues the last 2 times I had treatments.

Thanks,
Cindy

Please Log in or Create an account to join the conversation.

  • Not Allowed: to create new topic.
  • Not Allowed: to reply.
  • Not Allowed: to add Files.
  • Not Allowed: to edit your message.
Moderators: Cynthiaeddieksara.anne

Users

Total Online: 0 Users and 772 Guests 

Statistics

Today Total Opened: 0 Today Total Answered: 0 Latest User: Brainexcell
Yesterday Total Opened: 0 Yesterday Total Answered: 0
Total Posts: 52319 Total Subjects: 6779 Total Users: 8273
Powered by Kunena Forum